Finite-Time Blowup and Existence of Global Positive Solutions of a Semi-linear Stochastic Partial Differential Equation with Fractional Noise

  • M. Dozzi
  • E. T. Kolkovska
  • J. A. López-Mimbela
Part of the Springer Optimization and Its Applications book series (SOIA, volume 90)


We consider stochastic equations of the prototype
$$\displaystyle{\mathrm{d}u(t,x) = \left (\Delta u(t,x) +\gamma u(t,x) + u{(t,x)}^{1+\beta }\right )\mathrm{d}t +\kappa u(t,x)\,\mathrm{d}B_{ t}^{H}}$$
on a smooth domain \(D \subset {\mathbb{R}}^{d}\), with Dirichlet boundary condition, where β > 0, γ and κ are constants and \(\{B_{t}^{H}\), t ≥ 0} is a real-valued fractional Brownian motion with Hurst index H > 1∕2. By means of the associated random partial differential equation, obtained by the transformation \(v(t,x) = u(t,x)\exp \{\kappa B_{t}^{H}\}\), lower and upper bounds for the blowup time of u are given. Sufficient conditions for blowup in finite time and for the existence of a global solution are deduced in terms of the parameters of the equation. For the case H = 1∕2 (i.e. for Brownian motion), estimates for the probability of blowup in finite time are given in terms of the laws of exponential functionals of Brownian motion.



This research was partially supported by the CNRS-CONACyT research grant “Blow-up of parabolic stochastic partial differential equations”. M. Dozzi acknowledges the European Commission for partial support by the grant PIRSES 230804 “Multifractionality”; he also acknowledges the hospitality of CIMAT, Guanajuato, where part of this work was done. E.T. Kolkovska and J.A. López-Mimbela acknowledge the hospitality of Institut Elie Cartan, Université de Lorraine.


  1. 1.
    Arcones, M.A.: On the law of the iterated logarithm for Gaussian processes. J. Theor. Probab. 8, 877–903 (1995)CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    Bandle, C., Dozzi, M., Schott, R.: Blow up behaviour of a stochastic partial differential equation of reaction-diffusion type. In: Stochastic Analysis: Random Fields and Measure-Valued Processes. Israel Mathematical Conference Proceedings, vol. 10, pp. 27–33. Bar-Ilan University, Ramat Gan (1996)Google Scholar
  3. 3.
    Borodin, A.N., Salminen, P.: Handbook of Brownian Motion—Facts and Formulae, 2nd edn. Birkhäuser, Basel (2002)CrossRefMATHGoogle Scholar
  4. 4.
    Dozzi, M., López-Mimbela, J.A.: Finite-time blowup and existence of global positive solutions of a semi-linear SPDE. Stoch. Process. Appl. 120(6), 767–776 (2010)CrossRefMATHGoogle Scholar
  5. 5.
    Dufresne, D.: The distribution of a perpetuity, with applications to risk theory and pension funding. Scand. Actuarial J. 9, 39–79 (1990)CrossRefMathSciNetGoogle Scholar
  6. 6.
    Friedman, A.: Partial Differential Equations of Parabolic Type. Prentice-Hall Inc., Englewood Cliffs (1964)MATHGoogle Scholar
  7. 7.
    Fujita, H.: On some nonexistence and nonuniqueness theorems for nonlinear parabolic equations. In: Nonlinear Functional Analysis. American Mathematical Society, Providence, RI (1970). Proceedings of Symposia in Pure Mathematics, vol. 18, Part 1, pp. 105–113, Chicago (1968)Google Scholar
  8. 8.
    Maslowski, B., Nualart, D.: Evolution equations driven by a fractional Brownian motion. J. Funct. Anal. 202, 277–305 (2003)CrossRefMATHMathSciNetGoogle Scholar
  9. 9.
    Matsumoto, H., Yor, M.: Exponential functionals of Brownian motion. I. Probability laws at fixed time. Probab. Surv. 2, 312–347 (2005)MATHMathSciNetGoogle Scholar
  10. 10.
    Mishura, Y.: Stochastic calculus for fractional Brownian motion and related processes. Springer Lecture Notes in Mathematics, vol. 1929. Springer, Berlin (2008)Google Scholar
  11. 11.
    Nualart, D., Vuillermot, P.: Variational solutions for partial differential equations driven by a fractional noise. J. Funct. Anal. 232, 390–454 (2006)CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    Ohashi, A.M.F.: Stochastic evolution equations driven by a fractional white noise. Stoch. Anal. Appl. 24, 555–578 (2006)CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    Ouhabaz, E.M., Wang, F.-Y.: Sharp estimates for intrinsic ultracontractivity on \({C}^{1,\alpha }\)-domains. Manuscripta Math. 122(2), 229–244 (2007)CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    Pazy, A.: Semigroups of linear operators and applications to partial differential equations. Applied Mathematical Sciences, vol. 44. Springer, New York (1983)Google Scholar
  15. 15.
    Pintoux, C., Privault, N.: A direct solution to the Fokker-Planck equation for exponential Brownian functionals. Anal. Appl. (Singapore) 8, 287–304 (2010)Google Scholar
  16. 16.
    Salminen, P., Yor, M.: Properties of perpetual integral functionals of Brownian motion with drift. Ann. Inst. H. Poincaré Probab. Stat. 41(3), 335–347 (2005)CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    Sanz-Solé, M., Vuillermot, P.: Mild solutions for a class of fractional SPDE’s and their sample paths. J. Evol. Equat. 9, 235–265 (2009)CrossRefMATHGoogle Scholar
  18. 18.
    Yor, M.: On some exponential functionals of Brownian motion. Adv. Appl. Probab. 24, 509–531 (1992)CrossRefMATHMathSciNetGoogle Scholar
  19. 19.
    Zähle, M.: Integration with respect to fractal functions and stochastic calculus I. Probab. Theory Relat. Fields 111, 333–374 (2001)Google Scholar
  20. 20.
    Zähle, M.: Integration with respect to fractal functions and stochastic calculus II. Math. Nachr. 225, 145–183 (2001)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  • M. Dozzi
    • 1
  • E. T. Kolkovska
    • 2
  • J. A. López-Mimbela
    • 2
  1. 1.IECN, Université de LorraineVandoeuvre-lès-NancyFrance
  2. 2.Centro de Investigación en MatemáticasGuanajuatoMexico

Personalised recommendations